advertisement
Question
Posted by: Janks | 2012/05/09

Dry skin or not

I really really need your help with this. I am a 20year old with quite a healthy lifestyle, I don''t eat junk food often, I exercise a few times a week and I drink 8 glasses of water a day..That is just some background info..I have folliculitis on my legs. It is not severe. I get red pimples on my legs after I shaved. And it gets worse on my thighs if my legs chafe/rubs against something..Especially on my thighs, the back of my thighs. In the summer time, the folliculitis is obviously worse because I shave more often. From you I just want to know what else can I do, except for washing with anti-bacterial soap and not shaving too often and using clean towels and not wearing tight clothes like jeans. Because this is now getting to a point where i am giving up. I don''t really have money for a dermatologist. And I hear that if they prescribe you anti-biotics then it''ll go away but it comes back eventually. So I don''t want to waste my money on something like anti-biotics, because it also weakens your system. I have tried mylocort on my legs, I don''t know if the hydro cortisone in that will work for the pimples? I have tried fissan bum cream after shaving (it helped a bit) . I drink VitA supplements (cod liver oil) and have also taken zinplex for quite a while. I only stopped with that a month ago. I have taken SEPTOGARD(60 tablets)because it is a natural anti-biotic..and I have tried hydrogen peroxide (volume 10) on my legs. That only helped a bit. I don''t know what else do to. I tried almost everything. And now my skin is dry also, on my legs, so I am using camphor cream on it after every shower/bath. Could the dry skin be because of soaps and could dry skin have any effect on folliculitis. I have been on purbac for my acne(on my face) for a few months. I stopped with that last year because it didn''t work, and also I have been on Tetralysal for a few months and that didn''t seem to work. I am off of the acne medication for about 4 months now. Could that have caused the folliculitis? Could it be because of anything els? Like my diet? should I avoid milk or white carbohydrates or sugar? I have been allergic to milk and sugar when I was in preschool. Could I still be or if this not possible?? I have been on medication for it, when I was little. So I know this is a long post, but please I am begging you to give me some good advice>  i am desperate. What type of folliculitis do you think this is(i get it from shaving and if my legs chafe against something) and what would you tell me to do and to NOT do at all. What will make it worse, what will make it better?? I am up to anything. Except going to a dermatologist. What should I avoid, any creams or ointments that I can/shouldn''t use on my legs?? please just help me. Thanks so much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Janks
There is no dietary connection to your folliculitis. This is a type of shaving rash due to your technique of shaving which causes ingrowing hairs. Disinfectants will cause a local dermatitis which probably explains the dryness you experience at present. A formula like Myclocort can bring about some relief. Purbac will improve the infection. I can only suggest that you must stop mechanical hair removal like waxing or shaving. You can try depilatory creams or the hair-removal laser.
A consultation with a Dermatologist could save you a lot of money that you have spent on all these other treatments which did not improve the situation.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Felipe | 2012/06/01

I had laser hair removal done to my upper and lower legs and unerradms about 10 years ago, when it was still very expensive. After 8 treatments and several thousand dollars spent, I gave up. I still need to shave, although admittedly less often than before and have less growth. However, I was disappointed that the potentially permanent removal'' advertised did not materialize. The physician''s response was that it doesn''t work for everyone and there are no guarantees in medicine . I understand that the technology has now improved, and the price has been reduced substantially, but am hesitant to spend more money on this particular procedure

Reply to Felipe
Posted by: DietDoc | 2012/05/09

Dear Janks
There is no dietary connection to your folliculitis. This is a type of shaving rash due to your technique of shaving which causes ingrowing hairs. Disinfectants will cause a local dermatitis which probably explains the dryness you experience at present. A formula like Myclocort can bring about some relief. Purbac will improve the infection. I can only suggest that you must stop mechanical hair removal like waxing or shaving. You can try depilatory creams or the hair-removal laser.
A consultation with a Dermatologist could save you a lot of money that you have spent on all these other treatments which did not improve the situation.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement